Have you been nervous to try an injectable because of bruising or discomfort? Read on… There is a TOTAL laundry list of ways to avoid little bruises or lessen the slight (and temporary) discomfort from an injectable cosmetic treatment, but here is one of my tips based on my experiences in the office:
Avoid blood-thinning meds and supplements:
Why? Because when the blood is thin, it can flow out of an injured capillary pretty fast, causing a pretty solid new purple beauty mark! Check out my post on what causes a bruise here. This most commonly means avoiding things like:
Herbal teas (and Green or Chinese teas)
Medications like Plavix and Warfarin
(There should be a complete list of these blood thinning elements and other contraindications available at your doctor’s office.)
Try to avoid any drugs/supplements known to thin blood for about 5 or 7 days beforehand. However, you should talk to your doctor (don't just stop because you read a blog!) if you are on those Rx blood thinners, as you’ll want their professional direction about risk vs. benefit.
This is not a complete list of meds to avoid... and your doc will likely have specific post-care instructions for you. This is post is simply meant to be fun and informative- not the authority on your health, so please always follow your doctors instructions, and NOT what you read on the internet! (yes, this blog included!!)
Keep in mind that there are always risks to every procedure, so chat it up with your physician to make sure these procedures are appropriate for you… Stay safe, and fabulous!